MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® MINNESOTA FOUR LUMEN TUBE; MINNESOTA TUBE

C.R. BARD INC. (COVINGTON) -1018233 BARD® MINNESOTA FOUR LUMEN TUBE; MINNESOTA TUBE
Catalog Number 0092220
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they were asked to pull all of this esophageal tamponade tube and checked to see if the connecters were stuck or crumbling.The connectors on this one were stuck in tightly and they could not remove any of them.Per follow up via email on 07-feb-2025, the inventory controller stated as far as she knew, the device was not used on a patient.Confirmed device was material#: 0092220 and provided lot#: mcjn2679 and lot#: mcjr1392.Both devices have white plugs that cannot be removed.Per follow up email received on 19-feb-2025, the inventory controller reported that she ordered new minnesota tube devices lot#: mcjq1715 and they are also coming in with the plugs stuck and cannot be removed.She additionally confirmed the devices have not been used on any patients.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.This specific complaint allegation was part of a broader investigation captured in capa: 11273661.Visual evaluation of the returned sample noted one opened (without original packaging), minnesota four lumen tube.Visual inspection of the sample noted that the plastic plugs were unable to be separated from the balloon inflation lumens and vent tubes.Using a hemostat, the plastic plugs were able to be removed by inserting one hemostat jaw between the plug and rubber of each lumen and vent.While inserted the jaw was rotated around the plug circumference, and the plugs were able to be removed once the separation from the rubber was created.No actions can be taken at this time since a root cause was not identified.A dhr review was performed and no non-nonconformance's were found.The instructions for use were found adequate and states the following: warning: do not use lubricants containing mineral oil or petrolatum as they are harmful to rubber.Storage: store tube at room temperature away from direct exposure to light, preferably in the original packaging.Sterilization: if desired, the tube may be sterilized by ethylene oxide or steam autoclave.Exposure times will vary depending on the type of equipment used.The equipment manufacturer¿s recommendations should be followed along with the proper use of biological controls.Precaution: this is a single use device.Do not re-sterilize a portion of this device after initial sterilization and/or use.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failures, and/or lead to injury, illness or death of the patient.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed due to inadequate labeling.Visual evaluation of the returned sample noted one opened (without original packaging), minnesota four lumen tube.Inspection of the sample noted there was resistance during plug removal.Hemostats were used to remove the plug by inserting the jaw between the plug and the inflation lumen.All plugs were removed from the device.A dhr review was performed and no non-nonconformances were found.Product and process criteria were met for lot mcjr1392.Quality checks and lot release were performed.Product labeling was reviewed for this investigation.This specific complaint allegation was part of a broader investigation captured in capa 11273661 (medical device correction, ucc-25-5238-fa; res# 96455).Correction: h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they were asked to pull all of this esophageal tamponade tube and checked to see if the connecters were stuck or crumbling.The connectors on this one were stuck in tightly and they could not remove any of them.Per follow up via email on 07-feb-2025, the inventory controller stated as far as she knew, the device was not used on a patient.Confirmed device was material # 0092220 and provided lot # mcjn2679 and lot # mcjr1392.Both devices have white plugs that cannot be removed.Per follow up email received on 19-feb-2025, the inventory controller reported that she ordered new minnesota tube devices lot # mcjq1715 and they are also coming in with the plugs stuck and cannot be removed.She additionally confirmed the devices have not been used on any patients.

Brand Name
BARD® MINNESOTA FOUR LUMEN TUBE
Common Device Name
MINNESOTA TUBE
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key21462223
Report Number1018233-2025-01268
Device Sequence Number15438036
Product Code KNT
UDI-Device Identifier00801741076824
UDI-Public(01)00801741076824(11)220426(17)270228(10)MCJR1392
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0092220
Device Lot NumberMCJR1392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer05/13/2025
06/11/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date05/14/2025
06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
UCC-25-5238-FA
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown